Hail, Jefferson
- When
- October 18, 6:40 PM EST
- Where
- Jefferson County, Louisville
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.233, -85.783
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Oct 18, 5:35 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 635 PM EDT MON OCT 18 2004 ...UPDATE... LARGE CLUSTER OF TSRA, WITH HVY RAINS, MOVING EASTWARD OVER NRN 1/2 OF LMK FA. GETTING SOME GUSTY WINDS TO 40 MPH OUT OF LINE SEGMENT NOW OVER CRAWFORD CO INDIANA, BUT PER LAPS DATA, STORMS SEEM TO BE SOMEWHAT ELEVATED WHICH WOULD COUNTER STG ENVIRONMENTAL FLOW FROM TRANSFERRING TO THE SFC. HOWEVER, THESE TYPES OF STORMS WILL HAVE TO BE WATCHED NEXT COUPLE HOURS. CLUSTER OF SUPERCELLS NOW OVER SERN MO MAKING AN EASTWARD MARCH AS WELL. SHOULD THESE ORGANIZE, 0-3KM SHEAR VECTORS SUGGEST ASSOC PCPN WOULD MOVE INTO SRN IND AND/OR CEN KY LATER TONIGHT. SHOULD THEY MAKE A TREND MORE TOWARD SRN IND, MAY CONSIDER A SHORT FLOOD WATCH FOR THAT AREA SINCE THEYVE ALREADY RECEIVED 1-3 INCHES TODAY. XXV ...PREV AFD BELOW... SHORT TERM:(TONIGHT THROUGH THURSDAY AFTERNOON). WITH STRONG WARM FRONT LIFTING ONLY SLOWLY NWRD THIS AFTN AND TONIGHT...POTENTIAL FOR MORE SHOWERS AND TSTMS WITH LOCALLY HEAVY RAIN NEXT SEVERAL HOURS. LATEST ETA AND RUC MODEL DATA INDCT ONE MORE VORT LOBE MVG ENE ALNG WARM FNT THIS EVE INTO TONIGHT AND THIS SHUD BE ENUF TO TRIGGER ANOTHER ROUND OF TRW/RW WI LCLY HEAVY RAINS. ONCE SHORT WAVE ROTATES BY ON TUE...SHUD ALLOW FOR A WEAK CDFNT/WSHIFT LINE TO DROP SEWRD ACRS AT LEAST A PTN OF FA ON TUESDAY AFTN AND NIGHT. ITS A DIFFICULT CALL TO COORDINATE WITH SFC WIND GRIDS...BUT FLOW SHOUD BE QUITE LIGHT. HWVR FNTL BNDY IN FA WI VERY MOIST AIR IN PLACE WILL BE ENUF TO KEEP TRW THREAT AT LEAST INTO TUE NIGHT. REMAINDER OF SHORT TERM FCST LUKS OK EXCEPT FOR SOME COORDINATION TWEAKS. EXTENDED (THURSDAY NIGHT THROUGH MONDAY)... 06Z GFS MORE IN LINE WITH OTHER EXTENDED MODELS AND WILL LEAN MORE TOWARD 06Z RUN AND HPC SOLUTION FOR DAYS 4 THROUGH 7. THURSDAY NIGHT AND FRIDAY LOOK DRY WITH HIGH PRESSURE MOVING TO THE EAST AND RAIN AHEAD OF WARM FRONT OVER MISSISSIPPI VALLEY STAYING TO OUR WEST. SHOWERS AND THUNDERSTORMS DEVELOP FRIDAY NIGHT AS WARM FRONT APPROACHES WITH MORE SHOWERS/STORMS AHEAD OF COLD FRONT DURING THE DAY SATURDAY. AS FRONT MOVES TO THE SOUTHEAST ON SUNDAY SHOWERS WILL END AND HIGH PRESSURE MOVES ACROSS AREA SUNDAY NIGHT AND MONDAY. HAVE STAYED CLOSE TO BLEND OF HPC AND GFS MOS TEMPERATURES. -MBS && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 419 PM EDT MON OCT 18 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190800- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALF-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-PERRY- RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 419 PM EDT MON OCT 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION IN A SLIGHT RISK FOR SEVERE STORMS. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND HAIL. IN ADDITION, ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY IN MANY AREAS, WHICH COULD PRODUCE SOME MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A RISK FOR SEVERE STORMS WILL CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL KENTUCKY ON TUESDAY AS A COLD FRONT SETTLES SOUTH ACROSS THE REGION. THE PRIMARY THREAT SEVERE WEATHER WILL BE FROM GUSTY WINDS AND HAIL. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY FLOODING PROBLEMS, HAIL, AND WIND DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. XXV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL CORYDON 38.21N 86.13W
10/18/2004 0.88 INCH HARRISON IN TRAINED SPOTTER
REPORTED IN DOWNTOWN AREA.
&&
SZAPPANOSThe Louisville radar (KLVX), 32 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5424413, 5424414.